Back to Ask the Diabetes Team Ask the Diabetes Team

From America On-Line:

I stopped taking "the pill" [for contraception] about two weeks ago (never started next pack after period, and I have been having a lot of blood sugars in the 50s and 60s mg/dl[2.8 mg/dl and 3.3 mmol/L]. Do you think its hormone related?


The low blood sugars may be hormone related. Specifically, estrogen and progesterone found in the birth control pill have the ability to induce insulin resistance. Therefore, you may have to back off on insulin or other medications for your diabetes when the pill is stopped. The ability of the pill to induce clear changes in insulin/medication requirements varies with each individual so that some never notice a difference and others not a significant difference, especially prior to their period.


Original posting 28 Nov 2000
Posted to Other Medications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.